Life-threatening abdominal wall hematoma in a chronic renal failure patient after a single dose of enoxaparin

Robert L. Weinsheimer, Edward Libby, Thomas R. Howdieshell

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

We present a patient with chronic renal insufficiency who developed a massive posttraumatic abdominal wall hematoma after a single therapeutic dose of enoxaparin administered during workup of chest pain. Surgical evacuation of the hematoma was required to control life-threatening hemorrhage. Low-molecular-weight heparin use is not without risk and mandates appropriate indication and accurate dosing. Bleeding can occur at any site during heparin therapy, and abdominal wall hematoma should be considered as a source after traumatic injury.

Original languageEnglish (US)
Pages (from-to)132-134
Number of pages3
JournalAmerican Surgeon
Volume71
Issue number2
StatePublished - Dec 12 2005
Externally publishedYes

ASJC Scopus subject areas

  • Surgery

Fingerprint Dive into the research topics of 'Life-threatening abdominal wall hematoma in a chronic renal failure patient after a single dose of enoxaparin'. Together they form a unique fingerprint.

  • Cite this